The Worst Reaction - Michigan
A few weeks after having Restylane injections, I...
- 28 Dec 2011
A few weeks after having Restylane injections, I became sick, thinking I had the flu. Two weeks after my next injection, I became very sick, blood pressure dropped so that I couldn't stand up. I passed out in my garage, hitting my head, causing a concussion. I wound up in emergency, dr. telling me he thought I had the flu. However, I wound up with pain throughout my body - the kind that hurts from just walking and having the air touch your skin, and your clothes touch your skin. I had red bumps in various places - head to toe, swelling in my face, so much that one eye was partially closed, and the swelling was in areas other than where the injection was. I had chills, fever, heart palpitations, extreme fatigue. This wasn't the flu.
After consulting a specialist, someone who is called by other doctors "a genius" - he informed me that I had an allergic reaction to the Restylane. He had absolutely no doubt, even though the dr. who injected me, and my dermatologist both said that it couldn't be, that Restylane doesn't travel in the body. He said it did. Now, several yrs. later, my dermatologist says that evidence has shown that Restylane can travel in the body. No kidding. This information should be posted in their brochures and told to patients.
The "specialist" told me I could NEVER have any dermal injections again, that the results could be permanent and tragic. Obviously, I won't. His diagnosis is not to be questioned; he is the most highly respected physician I have ever heard of. This doesn't happen to many people, but since it can, people should have a tiny amt. at first, increasing it slowly to make sure this doesn't happen to them. I reported this to the Restylane company, never heard back from them. You'd think they'd want to know about it.